Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 6, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Feb 6, 2006, 2:51 PM PST for Union County, Oregon. It took effect at Feb 7, 2006, 4:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2006, 2:51 PM PST (22:51 UTC)
- In effect from
- Feb 7, 2006, 4:00 AM PST
- Expired
- Feb 7, 2006, 12:04 PM PST
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 062251 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 251 PM PST MON FEB 6 2006 ORZ049-070630- /O.NEW.KPDT.HW.W.0006.060207T1200Z-060207T2300Z/ /O.EXT.KPDT.WI.Y.0015.000000T0000Z-060207T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 251 PM PST MON FEB 6 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 3 PM PST TUESDAY... ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 3 PM PST TUESDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY. SURFACE PRESSURE GRADIENTS WILL REMAIN STRONG ACROSS THE GRANDE RONDE VALLEY THROUGH TUESDAY AFTERNOON. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN THE VICINITY OF LADD AND PYLES CANYONS AND THE TOWN OF UNION TONIGHT...INCREASING TO 40 TO 50 MPH WITH GUSTS TO 60 MPH TUESDAY. ELSEWHERE WITHIN THE GRANDE RONDE VALLEY...EXPECT SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
3 follow-up statements
000 WWUS76 KPDT 070549 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 949 PM PST MON FEB 6 2006 ORZ049-071200- /O.CON.KPDT.HW.W.0006.060207T1200Z-060207T2300Z/ /O.CON.KPDT.WI.Y.0015.000000T0000Z-060207T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 949 PM PST MON FEB 6 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM PST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM PST TUESDAY. A WIND ADVISORY REMAINS IN EFFECT TONIGHT UNTIL 4 AM PST TUESDAY. SURFACE PRESSURE GRADIENTS WILL REMAIN STRONG ACROSS THE GRANDE RONDE VALLEY THROUGH TUESDAY AFTERNOON. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN THE VICINITY OF LADD AND PYLES CANYONS AND THE TOWN OF UNION TONIGHT...INCREASING TO 40 TO 50 MPH WITH GUSTS TO 60 MPH TUESDAY. ELSEWHERE WITHIN THE GRANDE RONDE VALLEY...EXPECT SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
000 WWUS76 KPDT 071140 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 340 AM PST TUE FEB 7 2006 ORZ049-071945- /O.EXP.KPDT.WI.Y.0015.000000T0000Z-060207T1200Z/ /O.CON.KPDT.HW.W.0006.060207T1200Z-060207T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 340 AM PST TUE FEB 7 2006 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. SURFACE PRESSURE GRADIENTS WILL INCREASE ACROSS THE GRANDE RONDE VALLEY THIS MORNING. SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL DEVELOP THIS MORNING NEAR LADD AND PYLES CANYONS AND THE TOWN OF UNION. ELSEWHERE IN THE GRANDE RONDE VALLEY...EXPECT SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 072004 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1204 PM PST TUE FEB 7 2006 ORZ049-072115- /O.CAN.KPDT.HW.W.0006.000000T0000Z-060207T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1204 PM PST TUE FEB 7 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL REMAIN UNDER WARNING CRITERIA...WITH SOUTH WINDS OF 20 TO 30 MPH...THUS THE HIGH WIND WARNING IS CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Feb 6, 2:28 PM PST, 23 minutes earlier.
Area forecast discussion, Feb 6, 2:28 PM PST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
228 PM PST MON FEB 6 2006
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...THE TEMPERATURE AND
PRESSURE GRADIENTS ACROSS THE BAKER...TREASURE AND GRANDE RONDE
VALLEYS ARE SUFFICIENT TO PRODUCE VERY WINDY CONDITIONS NEAR LADD
AND PYLES CANYONS THIS AFTERNOON AND TONIGHT. AS SUCH WE WILL EXTEND
THE WIND ADVISORY FOR THE GRANDE RONDE VALLEY OVERNIGHT TONIGHT
THROUGH 4 AM PST TUESDAY. THE LATEST MODEL GUIDANCE SUGGESTS THAT
PRESSURE GRADIENTS ACROSS THE SOUTHERN GRANDE RONDE VALLEY WILL
INCREASE FROM AROUND 4 AM TUESDAY THROUGH TUESDAY AFTERNOON AND WILL
BE SUFFICIENT FOR STRONG WINDS IN AND NEAR THE LADD AND PYLES
CANYONS. THEREFORE WILL ISSUE A HIGH WIND WARNING FOR THE GRANDE
RONDE VALLEY...WHICH WILL BE IN EFFECT FROM 4 AM PST TONIGHT THROUGH
3 PM PST TUESDAY.
AN UPPER LEVEL HIGH PRESSURE RIDGE WILL PERSIST OVER THE PACIFIC
NORTHWEST. SUBSIDENCE ASSOCIATED WITH THE RIDGE WILL PRODUCE AN
INVERSION NEAR THE SURFACE...WHICH WILL LOWER MIXING HEIGHTS AND
RESULT WEAK MIXING OF THE AIR IN THE BOUNDARY LAYER AND VERY LIGHT
WINDS IN THE LOWER COLUMBIA BASIN AND THE FOOTHILLS OF THE BLUE
MOUNTAINS ON WEDNESDAY AND THURSDAY. IN SHORT THE AFOREMENTIONED
AREAS WILL EXPERIENCE STAGNANT AIR CONDITIONS ON WEDNESDAY AND
THURSDAY. IN ADDITION...THE KITTITAS VALLEY AND THE GRANDE RONDE
VALLEY WILL HAVE LOW MIXING HEIGHTS AND STAGNANT AIR CONDITIONS ON
THURSDAY. THE STAGNANT AIR CONDITIONS WILL ALLOW POLLUTANTS AND
SMOKE TO ACCUMULATE IN THE LOWEST LAYERS OF THE ATMOSPHERE ON
WEDNESDAY AND THURSDAY IN THE AFOREMENTIONED AREAS. OTHERWISE...DRY
CONDITIONS WILL OCCUR THROUGH WEDNESDAY NIGHT. POLAN
.LONG TERM...THURSDAY THROUGH MONDAY. HIGH PRESSURE WILL DOMINATE
THE AREAS WEATHER WITH DRY CONDITIONS AND PATCHY FOG THROUGH THE END
OF THE WEEK. THE MODELS WERE INDICATING A DISTURBANCE THAT IS
EXPECTED TO PASS THROUGH THE TWO STATE AREA SATURDAY. HOWEVER...THIS
MAY BE OVERDONE. WITH THAT IN MIND AND DUE TO THE UNCERTAINTY I
HAVE INCREASED POPS AND WILL LEAVE THE MENTION OF PRECIPITATION OUT
FOR NOW. AFTERWARDS THE RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
AREA THROUGH THE WEEKEND.
&&
.AVIATION...VRF CONDITIONS WILL PERSIST FOR ALL TAF AND TWEB ROUTES
FOR THE NEXT 24 HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 29 48 32 49 / 0 0 0 0
ALW 31 47 34 50 / 0 0 0 0
PSC 25 48 28 49 / 0 0 0 0
YKM 26 49 29 50 / 0 0 0 0
HRI 26 47 29 48 / 0 0 0 0
ELN 25 45 28 46 / 0 0 0 0
RDM 21 52 24 54 / 0 0 0 0
LGD 23 45 26 47 / 0 0 0 0
5J0 22 46 25 49 / 0 0 0 0
DLS 32 49 35 50 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY FOR THE GRANDE
RONDE VALLEY (OREGON ZONE 49).
HIGH WIND WARNING IN EFFECT FROM 4 AM TO 3 PM PST TUESDAY FOR
THE GRANDE RONDE VALLEY (OREGON ZONE 49).
WA...NONE.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
99/97/97Hazardous weather outlook, Feb 6, 2:45 PM PST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
245 PM PST MON FEB 6 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-071300-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
245 PM PST MON FEB 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
STRONG WIND
GRANDE RONDE VALLEY
VERY WINDY CONDITIONS WILL CONTINUE ACROSS PORTIONS OF THE GRANDE
RONDE VALLEY TONIGHT. AS A RESULT THE WIND ADVISORY REMAINS IN
EFFECT. PLEASE REFER TO LATEST THE LATEST PDXNPWPDT WWUS76 KPDT
PRODUCT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG WIND TUESDAY
GRANDE RONDE VALLEY
STRONG WINDS WILL DEVELOP ACROSS PORTIONS OF THE GRANDE RONDE VALLEY
TUESDAY. AS A RESULT A HIGH WIND WARNING HAS BEEN ISSUED. PLEASE
REFER TO LATEST THE LATEST PDXNPWPDT WWUS76 KPDT PRODUCT FOR MORE
DETAILS.
OTHERWISE...HIGH PRESSURE WILL CAUSE FAIR AND DRY CONDITIONS TO
PERSIST THROUGH THIS PERIOD. INVERSIONS OVER THE COLUMBIA BASIN MAY
ALLOW FOR THE DEVELOPMENT OF PATCHY LATE NIGHT AND MORNING FOG AND
FREEZING FOG.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 10:18 AM PST | Wind Advisory | PDT | Union | 18 hr |
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.